Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Overgroups of irreducible linear groups, II

Author: Ben Ford
Journal: Trans. Amer. Math. Soc. 351 (1999), 3869-3913
MSC (1991): Primary 20G05
Published electronically: May 3, 1999
MathSciNet review: 1467464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Determining the subgroup structure of algebraic groups (over an algebraically closed field $K$ of arbitrary characteristic) often requires an understanding of those instances when a group $Y$ and a closed subgroup $G$ both act irreducibly on some module $V$, which is rational for $G$ and $Y$. In this paper and in Overgroups of irreducible linear groups, I (J. Algebra 181 (1996), 26-69), we give a classification of all such triples $(G,Y,V)$ when $G$ is a non-connected algebraic group with simple identity component $X$, $V$ is an irreducible $G$-module with restricted $X$-high weight(s), and $Y$ is a simple algebraic group of classical type over $K$ sitting strictly between $X$ and $% \operatorname{SL}(V)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20G05

Retrieve articles in all journals with MSC (1991): 20G05

Additional Information

Ben Ford
Affiliation: Department of Mathematics, University of Washington, Box 354350, Seattle, Washington 98195-4350
Address at time of publication: Department of Mathematics, Sonoma State University, Rohnert Park, California 94928

PII: S 0002-9947(99)02138-8
Received by editor(s): August 18, 1995
Received by editor(s) in revised form: April 30, 1997
Published electronically: May 3, 1999
Additional Notes: Supported in part by the NSF and the NSA
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia